Indiana, 2004Flood in Indiana, February 10 to 13, 2004
February 10 to 13, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 10, 2:30 AM EST, 6 hours 30 minutes earlier.
Area forecast discussion, Feb 10, 2:30 AM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST TUE FEB 10 2004
UPPER AIR PATTERN ACROSS THE CONUS FEATURES STRONG STATIONARY RIDGE
JUST OFF THE WEST COAST...WITH NORTHERLY FLOW ACROSS THE PLAIN
STATES AND A BROAD TROUGH ACROSS THE MIDWEST. A STRENGTHENING
SUBTROPICAL JET WILL BRING EXTENSIVE CLOUDINESS AND OCCASIONAL RAIN
ACROSS THE GULF STATES. THIS PATTERN NOT EXPECTED TO CHANGE MUCH
THROUGH THURSDAY.
FIRST SHORT TERM CONCERN IS FOG ACROSS SOUTH-CENTRAL INDIANA AND
CLOUD COVER LATER TODAY. ALTHOUGH PATCHY LOW CLOUDS OVER THIS REGION
HAS RETARDED TEMPERATURE DROPS IN SOME PLACES...SOME AREAS (SUCH AS
EVANSVILLE AND HUNTINGBURG) WHICH CLEARED OUT EARLIER THIS
EVENING...SAW VISIBILITIES FALL TO WELL LESS THAN ONE MILE. WILL
PROBABLY ADD EARLY MORNING FOG TO ZONES...DEPENDENT ON EVOLUTION OF
LOW STRATUS.
FORECAST BOUNDARY LAYER RH SHOWS GRADUAL CLEARING EARLY THIS MORNING
OVER SOUTHERN INDIANA...PROGRESSING THROUGH NORTHERN AND CENTRAL
KENTUCKY BY LATE MORNING. DEEPER MOISTURE AND HIGH CLOUDS OVER THE
SOUTH WILL KEEP SKIES PARTLY CLOUDY THIS AFTERNOON.
PRECIPITATION ASSOCIATED WITH WEAK WAVE ALONG SUBTROPICAL JET HAS
MOVED OUT OF SOUTH CENTRAL KENTUCKY. EXPECT DRY CONDITIONS THROUGH
LATE WEDNESDAY. BY NIGHTFALL...ANOTHER DISTURBANCE WILL BRING COLD
RAIN ACROSS THE TENNESSEE VALLEY AHEAD OF UPPER AIR TROUGH EXPECTED
TO MOVE OVER LOWER OHIO VALLEY. NORTHERN EDGE OF PRECIPITATION
SHIELD MAY REACH INTO SOUTHERN AND CENTRAL KENTUCKY WEDNESDAY NIGHT
AS EITHER MIXED PRECIPITATION OR AN AREA OF LIGHT SNOW. COOLER
TEMPERATURES WILL ARRIVE AS ANY PRECIPITATION ENDS BY LATE
THURSDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
DENMAN
Hazardous weather outlook, Feb 10, 8:45 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 AM EST TUE FEB 10 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111000-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
845 AM EST TUE FEB 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
MINOR RIVER FLOODING WILL CONTINUE TODAY ON PARTS OF THE OHIO AND
GREEN RIVERS. PLEASE SEE FLOOD STATEMENTS FOR DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
STUREY
In the hours before
Special weather statement, Feb 10, 5:30 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 AM EST TUE FEB 10 2004
INZ076>079-083-084-089>092-KYZ032-101330-
CLARK IN-CRAWFORD IN-DUBOIS IN-FLOYD IN-HARRISON IN-JEFFERSON IN-
ORANGE IN-PERRY IN-SCOTT IN-TRIMBLE KY-WASHINGTON IN-
INCLUDING THE CITIES OF...CORYDON...JASPER...NEW ALBANY
530 AM EST TUE FEB 10 2004
...BEWARE OF PATCHY DENSE FOG AND BLACK ICE EARLY THIS MORNING...
PATCHY DENSE FOG ACROSS MUCH OF SOUTH CENTRAL INDIANA MAY DEPOSIT A
THIN LAYER OF ICE ON SOME ROADWAYS THIS MORNING WITH TEMPERATURES
BELOW FREEZING.
BE CAUTIOUS OF SUDDEN DROPS IN VISIBILITY TO A QUARTER MILE OR LESS
ON YOUR WAY TO WORK OR SCHOOL THIS MORNING. SLICK SPOTS MAY
ACCOMPANY THE MOST DENSE FOG.
KIRKPATRICK
Flood, Perry
- When
- February 10, 9:00 AM EST to February 13, 4:50 PM EST
- Where
- Perry forecast zone
- Reported by
- UTILITY COMPANY
- Coordinates
- 38.080, -86.638 (the zone’s center; the record gives no point)
The Ohio River at Tell City crested at 40.1 feet at 7 AM EST on February 12. Flood stage at Tell City is 38 feet. At this level, Indiana Highway 66 is closed two miles above Cannelton. The floodwall begins to close.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, February 10, 20042 deaths · 1 event
- High Wind in California, February 10, 2004$65,000 · 59 kt wind · 3 events
- Blizzard in Montana, February 10 to 11, 20043 injured · 15 events
- Blizzard in North Dakota, February 10 to 11, 200435 events
- Winter Storm in North Dakota, February 10, 200432 events
- Dense Fog in Kentucky, February 10, 200417 events
- Dense Fog in Missouri, February 10, 200411 events
- Flooding in Kentucky, February 10 to 17, 20047 events
- Blizzard in North Dakota, February 10 to 11, 20046 events
- Frost and Freeze in California, February 10 to 11, 20044 events
- Ice Storm and High Wind in Alaska, February 10, 2004106 kt wind · 3 events
- Heavy Snow in Michigan, February 10, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386593.